Alert archive / Tennessee / Wind Advisories in 2024
Wind Advisory 2, NWS Nashville, TN
NWS Nashville, TN issued this wind advisory at Jan 11, 2024, 2:00 AM CST for 38 counties in Tennessee. It took effect at Jan 12, 2024, 6:00 AM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2024, 2:00 AM CST (08:00 UTC)
- In effect from
- Jan 12, 2024, 6:00 AM CST
- Expired
- Jan 13, 2024, 12:00 AM CST
- In force
- 18 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 8.0 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
602 WWUS74 KOHX 110800 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 200 AM CST Thu Jan 11 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-111600- /O.NEW.KOHX.WI.Y.0002.240112T1200Z-240113T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 200 AM CST Thu Jan 11 2024 ...WIND ADVISORY IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Portions of Middle Tennessee. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 10
3 follow-up statements
481 WWUS74 KOHX 111455 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 855 AM CST Thu Jan 11 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-120900- /O.CON.KOHX.WI.Y.0002.240112T1200Z-240113T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 855 AM CST Thu Jan 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM FRIDAY TO MIDNIGHT CST FRIDAY NIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Scattered power outages due to fallen trees and minor structural damage is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extreme caution when driving, especially if operating a high profile vehicle. East-West running roadways could be especially treacherous. && $$ 27
917 WWUS74 KOHX 120740 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 140 AM CST Fri Jan 12 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-122100- /O.CON.KOHX.WI.Y.0002.240112T1200Z-240113T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 140 AM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of Middle Tennessee. * WHEN...From 6 AM Friday to midnight CST Friday night. * IMPACTS...Gusty winds could blow around unsecured objects. Scattered power outages due to fallen trees and minor structural damage is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extreme caution when driving, especially if operating a high profile vehicle. East-West running roadways could be especially treacherous. && $$ 10
331 WWUS74 KOHX 121929 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 129 PM CST Fri Jan 12 2024 TNZ005>011-023>034-056>066-075-077>080-093>095-130600- /O.CON.KOHX.WI.Y.0002.000000T0000Z-240113T0600Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Tennessee Ridge, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 129 PM CST Fri Jan 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...All of Middle Tennessee. * WHEN...Until midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Scattered power outages due to fallen trees and minor structural damage is also possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. East-West running roadways could be especially treacherous. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this wind advisory went out at Jan 10, 10:27 PM CST, 3 hours 33 minutes earlier.
Area forecast discussion, Jan 10, 10:27 PM CST, 3 hours 33 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1027 PM CST Wed Jan 10 2024 ...New AVIATION... .UPDATE... Issued at 909 PM CST Wed Jan 10 2024 Forecast is on track with quiet conditions tonight. Temperatures have fallen into the 30s to near 40 across the area and we will see them fall into the low to mid 30s tonight with mainly clear skies. && .SHORT TERM... (This afternoon through Thursday) Issued at 243 PM CST Wed Jan 10 2024 Sunshine, beautiful sunshine. Almost all of the clouds from this morning have eroded, minus a few left in the northeast, but clear skies should be abound for everyone before sunset. Lots to cover in this forecast package, so here goes... Tomorrow will be unseasonably warm. Highs well into the 50s under a southwesterly boundary layer flow and almost zonal flow aloft. We should end up 8-10 degrees above seasonal averages. If you like the warmer temperatures, you better get outside and enjoy them tomorrow because it ain't gonna stay that way. && .LONG TERM... (Thursday night through next Wednesday) Issued at 243 PM CST Wed Jan 10 2024 Thursday evening, a surface low will develop near Arklatex and honestly, looks like one for the record books. Starting around 997mb Thursday evening to our west, this surface low will bomb out by Friday afternoon in the Ohio Valley around 979mb. That's a crazy deepening in only about 18 hours. During the day on Friday, it'll cause a lot of winter weather to our north and severe weather to our south. What does it mean for us? First, the wind. We'll need another Wind Advisory on Friday. Wind gusts of 45-50 mph will be possible, dare I say likely, especially east of I-65. This advisory will likely be issued tonight. Of course, the question is, what's our severe weather threat? The position of the low is very favorable: a Arklatex into the Ohio Valley trajectory puts Middle TN into good severe weather territory. However, instability is VERY low due to a lack of low-level moisture. Dew point barely reach 50 degrees Friday. Don't get me wrong, there's PLENTY of shear, as you could guess, with this system bombing out. 500-600 0-1km SRH is crazy high, but we will be lucky to see 50-100 J/Kg build in here before the trough gets through Middle TN early Friday afternoon. There is some elevated CAPE, which is why we're carrying chance of thunder, but at this time, I think the potential for severe weather is low. Of course, does that really matter when the winds are gusting to 50 mph anyway? On the back side of the Friday system, cold air will be chasing the precip again, much like last night. Some very light accumulations are possible Friday night, but latest guidance would suggest a dusting at best, especially on the Cumberland Plateau. Now we get into the meat of the forecast. By Saturday night, a CP airmass will dive out of Canada, bringing with it the coldest air we've had this winter -- by far. In fact, it'll be the coldest air we've had since December 2022. Remember that? Morning lows near zero? Yep. It's coming again. Teens by Monday morning and by Tuesday morning models are consistently putting all of Middle TN at 5 degrees or colder. Pipe-bursting cold, y'all. In my eyes, that's the headline. Others would say it's the snow potential Sunday night. Probabilities are ticking up for a decent snow event across Middle TN. Highest amounts look to be along and north of I-40 and this will consist of at least a couple of inches. Several inches aren't out of the question, especially along the KY-TN state line. I'm going to hold off on specific amounts. We're still 5 days out and I can say, confidence is very high everyone will see snow, however the timing and location of the higher amounts is still bouncing around pretty significantly. I'll go so far as to say an inch along the along the TN-AL state line is looking pretty good with only higher amounts to closer you get to KY. These crazy cold temperatures will hang around through mid-week. I mean, even Wednesday morning has lows in the single digits across a big chunk of Middle TN, but we should start to moderate by next weekend with dry conditions through at least Friday of next week. && .AVIATION... (06Z TAFS) Issued at 1024 PM CST Wed Jan 10 2024 Winds will stay on the elevated side as a weakening trough approaches overnight. LLWS inclusion is warranted across western and central tafs and the time frame will be from 05Z through 10Z or so. Otherwise, looking dry with mostly SKC prevailing. && .PRELIMINARY POINT TEMPS/POPS... Nashville 35 57 43 58 / 0 0 50 100 Clarksville 34 55 43 55 / 0 0 70 100 Crossville 29 51 35 52 / 0 0 20 100 Columbia 34 56 43 58 / 0 0 40 100 Cookeville 33 51 38 53 / 0 0 30 100 Jamestown 30 51 35 52 / 0 0 20 100 Lawrenceburg 34 56 43 58 / 0 0 40 100 Murfreesboro 33 56 39 58 / 0 0 40 100 Waverly 34 55 43 55 / 0 0 70 100 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && UPDATE.......Mueller SHORT TERM...Unger LONG TERM....Unger AVIATION.....21
Nearby
Wind Advisories in Tennessee, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.